Vermont, 2012Winter Storm in Vermont, January 13 to 14, 2012
January 13 to 14, 2012 · NWS BTV · 5 events in 5 counties and zones
An elongated surface low moved across New York and New England during the day of January 13th. Snow and mixed precipitation overspread Vermont around midday and ended shortly after midnight.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An elongated surface low moved across New York and New England during the day of January 13th. Snow and mixed precipitation overspread Vermont around midday and ended shortly after midnight.
Snowfall totals ranged from 2 to 10 inches across Vermont with the heaviest across the western slopes of the Green Mountains. There were the typical vehicle accidents, otherwise this storm had little impact.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Jan 13, 9:45 AM EST, 15 minutes earlier.
Area forecast discussion, Jan 13, 9:45 AM EST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
945 AM EST FRI JAN 13 2012
.SYNOPSIS...
LOW PRESSURE AND ITS ASSOCIATED COLD FRONT OVER WESTERN NEW YORK
STATE WILL SWING ACROSS NORTHERN NEW YORK AND NEW ENGLAND TODAY.
THIS SYSTEM WILL BRING MIXED PRECIPITATION TO THE NORTH COUNTRY
THIS MORNING...WHICH WILL CHANGE TO SNOW. HIGH PRESSURE WILL BUILD
INTO THE REGION LATER TONIGHT THROUGH SATURDAY...BRINGING MUCH
COLDER AIR FOR THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 945 AM EST FRIDAY...WINTER WEATHER ADVISORY CONTINUES FOR
MUCH OF THE REGION TODAY...WITH POTENTIAL FOR SOME WARNING
CRITERIA SNOWS ALONG WITH SOME ICING ACROSS PARTS OF NORTHERN NEW
YORK.
GOING FORECAST IN GREAT SHAPE THIS MORNING WITH ONLY A FEW TWEAKS
TO MATCH CURRENT OBSERVATIONS. LOW PRESSURE OVER WESTERN NEW YORK
STATE WILL MOVE UP ALONG THE CANADIAN BORDER TODAY WHILE THE COLD
FRONT SWINGS FROM SOUTHWEST TO NORTHEAST ACROSS THE FORECAST AREA
THROUGH 18Z. IMPRESSIVE DYNAMICS WITH THIS SYSTEM AS CLOSED UPPER
LOW AND POTENT VORT MAX MOVE ACROSS THE FORECAST AREA. THIS
COMBINED WITH DEEP MOISTURE...STEEPENING LAPSE RATES AND STRONG
UPWARD VERTICAL MOTION WILL LEAD TO PRECIPITATION BECOMING
WIDESPREAD. IT WILL BE CONVECTIVE IN NATURE AND POSSIBLY MODERATE
TO HEAVY AT TIMES IN SQUALLS.
MORNING PRECIPITATION TYPES HAVE BEEN ALL OVER THE PLACE WITH FZRA
REPORTED ACROSS THE NORTHERN ST LAWRENCE VALLEY AND PORTIONS OF
EASTERN VERMONT...WHILE THE CHAMPLAIN VALLEY HAS SEEN A MIX OF
RAIN AND SLEET. IN THE SOUTHERN ST LAWRENCE VALLEY..PRECIP HAS
BEGUN TO CHANGE OVER TO SNOW...AND THIS TREND WILL CONTINUE TO
SHIFT FROM SOUTHWEST TO NORTHEAST THROUGH THE DAY WITH RAPID
COOLING ALOFT BEHIND THE COLD FRONT. MOST SIGNIFICANT QPF TODAY
EXPECTED OVER SAINT LAWRENCE VALLEY AND ADIRONDACKS DUE FAVORABLE
TRACK OF UPPER LOW...AND ADDITIONAL MOISTURE INPUT FROM LAKE
ONTARIO. SNOW ACCUMULATIONS ACROSS THE FORECAST AREA TODAY WILL
RANGE FROM A DUSTING TO 2 INCHES IN MUCH OF THE CHAMPLAIN VALLEY
AND SOUTHERN VERMONT...TO AS MUCH AS 6 INCHES OR LOCALLY MORE OVER
WESTERN NEW YORK ZONES. SOME LIGHT ICING WILL CONTINUE THROUGH
MID-DAY ACROSS EASTERN VERMONT AND NORTHERN SAINT LAWRENCE
VALLEY...BUT SHOULDN'T AMOUNT TO MUCH MORE THAN AN ADDITIONAL
TRACE OF ICE. WINDS WILL ALSO BECOME QUITE GUSTY WITH PASSAGE OF
THE FRONT...AND MARGINAL INSTABILITY MAY EVEN ALLOW FOR A RUMBLE OF
THUNDER AS UPPER LOW MOVES ACROSS THE AREA. WE'VE ACTUALLY ALREADY
HAD A FEW REPORTS OF THAT THIS MORNING IN THE CHAMPLAIN VALLEY. MAX
TEMPS TODAY WILL BE IN THE MID 30S TO AROUND 40 THIS MORNING...WITH
FALLING TEMPERATURES THIS AFTERNOON. COULD BE A HAZARDOUS EVENING
COMMUTE ACROSS MUCH OF THE AREA.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/...
AS OF 459 AM EST FRIDAY...FLOW TURNS WEST-NORTHWEST TONIGHT
WHICH WILL ALLOW PRECIPITATION TO BECOME MORE OROGRAPHIC IN NATURE.
LOCALLY SIGNIFICANT ACCUMULATIONS ARE POSSIBLE ALONG THE WESTERN
SLOPES OF THE NORTHERN GREEN MOUNTAINS AND THE NORTHERN ADIRONDACKS.
BEST ESTIMATE IS FOR TOTAL ACCUMULATIONS OF 4-6 INCHES OVER THE
NORTHERN MOUNTAINS WITH LOCALLY HIGHER AMOUNTS. SNOWFALL TOTALS IN
THE CHAMPLAIN VALLEY AND THE VALLEYS OF SOUTHERN VERMONT ARE
EXPECTED TO BE MAINLY IN THE 1 TO 3 INCH RANGE. MOUNTAINS SNOWS
WILL TAPER OFF LATE TONIGHT INTO EARLY SATURDAY AS FLOW TURNS MORE
ANTICYCLONIC ALLOWING FOR DRIER AIR TO FILTER INTO THE REGION. MIN
TEMPS TONIGHT EXPECTED TO BE IN THE SINGLE NUMBERS TO LOWER TEENS.
THESE READINGS WILL BE CLOSE TO THE MAX TEMPS SATURDAY AS REGION
WILL BE UNDER STRONG COLD AIR ADVECTION. ARCTIC HIGH PRESSURE
BUILDING IN WILL BE ACCOMPANIED BY SOME SUNSHINE.
HIGH PRESSURE REMAINS OVER THE AREA SATURDAY NIGHT THROUGH SUNDAY.
CLEAR TO PARTLY CLOUDY SKIES EXPECTED...ALTHOUGH THE COMBINATION OF
VERY COLD TEMPERATURES MOVING OVER THE MILDER LAKE CHAMPLAIN WATERS
COULD PRODUCE CLOUDS AND FLURRIES ALONG THE IMMEDIATE LAKE SHORE.
COLDEST NIGHT OF THE WINTER SEASON SO FAR IS EXPECTED SATURDAY NIGHT
DUE COMBINATION OF MAINLY CLEAR SKIES...LIGHT WINDS AND FRESH SNOW
COVER ACROSS MUCH OF THE AREA. SUBZERO READINGS EXPECTED JUST ABOUT
ALL LOCALES WITH THE ADIRONDACKS DROPPING TO BETWEEN 15 AND 30
BELOW ZERO. CORE OF THE COLD AIR SLIDES EAST ON SUNDAY...BUT TEMPS
WILL STRUGGLE TO REBOUND THROUGH THE SINGLE NUMBERS...TOPPING OUT
BETWEEN 5 AND 15 DEGREES.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
AS OF 410 AM EST FRIDAY...NEXT SYSTEM TO IMPACT OUR CWA WL BE TUES
INTO WEDS...WITH ANOTHER MIXED PRECIP EVENT LIKELY. ECMWF/GFS IN
VERY GOOD AGREEMENT WITH TAKING PRIMARY SFC LOW PRES TO OUR NORTH
AND WEST ON TUES...PLACING OUR CWA UNDER STRONG LLVL WAA AHEAD OF
APPROACHING SFC COLD FRNT. THIS WAA WL RESULT IN A PERIOD OF SNOW
SHOWERS ON TUES...CHANGING TO MIXED PRECIP/RAIN...BEFORE ENDING AS
A PERIOD OF SNOW SHOWERS BY WEDS MORNING. OVERALL QPF AMOUNTS WILL
RANGE FROM A TENTH TO FIVE TENTHS OF AN INCH ACRS OUR CWA...WITH
ONLY LIGHT SNOW AND ICE ACCUMULATION ANTICIPATED. TEMPS SUNDAY WL
BE MUCH BLW NORMAL WITH HIGHS MAINLY IN THE SINGLE DIGITS AND
TEENS...BUT WILL WARM BACK INTO THE 20S ON MONDAY AND WELL INTO
THE 30S BY TUES...BEFORE COOLING BACK INTO THE 20S AND TEENS FOR
LATE NEXT WK. ALSO...SOME GUSTY WINDS WL BE POSSIBLE...ESPECIALLY
IF PROGGED SFC LOW PRES OF 982MB TRACKS FROM THE OHIO VALLEY INTO
THE SLV ON TUES INTO WEDS.
&&
.AVIATION /15Z FRIDAY THROUGH TUESDAY/...
THROUGH 12Z SATURDAY...DIFFICULT AND CHALLENGING AVIATION FCST
FOR THE NEXT 12 TO 24 HRS WITH CHANGEABLE WX CONDITIONS AND MAJOR
IMPACTS EXPECTED AT ALL TAF SITES THRU 06Z TONIGHT. WATER VAPOR SHOWS
POTENT S/W ENERGY WITH SOME LIGHTNING NOTED UPSTREAM NEAR SYRACUSE
NY THIS MORNING. THIS ENERGY ALOFT WL COMBINED WITH A SHARP COLD
FRNT TO PRODUCE A LINE OF MIXED PRECIP...QUICKLY CHANGING TO SNOW
SHOWERS/SQUALLS ACRS OUR TAF SITES TODAY. UPSTREAM OBS SHOW TEMPS
NEAR 40F WITH SOUTHEAST WINDS AHEAD OF THIS FRNT...BUT WINDS
QUICKLY SHIFT TO THE SOUTHWEST AND GUST TO 30 KNTS WITH RAIN
CHANGING TO SNOW WITH VIS BLW 1SM. GIVEN THE STRONG LLVL WINDS AND
RAPID CHANGING OF WINDS WITH HGHT ASSOCIATED WITH THE SFC
FRNT...AREAS OF LLWS WL BE POSSIBLE. THIS TYPE OF RAPID WIND
SHIFT AND CHANGE IN PRECIP WL OCCUR AROUND 15Z AT SLK...17Z
PBG/BTV/RUT...AND 19Z MPV. IN ADDITION...A RUMBLE OF THUNDER WL BE
POSSIBLE...GIVEN STEEP LAPSE RATES AND EXTREMELY STRONG DYNAMICS.
MEANWHILE...LLVL NE FLW AT MSS WL KEEP SFC TEMPS AT OR BLW
FREEZING THRU THIS MORNING...WITH AREAS OF FREEZING RAIN
LIKELY...ALONG WITH SOME ADDITIONAL LIGHT ICING WITH CIGS AT IFR
LEVELS. ALSO...IFR CIGS WITH AREAS OF -FZDR/-SN WL PERSIST AT MPV
THRU THIS MORNING. AS FRNT PUSHES ACRS OUR TAF STIES...A PERIOD OF
IFR WITH LIFR CONDITIONS WL BE LIKELY AT ALL TAF SITES.
MEANWHILE...AT SLK/MSS AN EXTENDED PERIOD OF LIFR CONDITIONS WL
VIS AROUND 1/2SM AND CIGS BLW OVC 500 FEET WL DEVELOP BY 16Z
TODAY...AND CONT INTO THIS EVENING. AFT 04Z THIS EVENING...SNOW
SHOWER ACTIVITY WL BECM MORE CONFINED TO THE UPSLOPE REGIONS WITH
IFR CONDITIONS PREVAILING AT MPV/SLK THRU 06Z...AND PERIODS OF IFR
CONDITIONS WITH VIS <2SM AT BTV.
OUTLOOK 12Z SATURDAY THROUGH TUESDAY...UPSLOPE SNOW SHOWERS WITH
CONT TO PRODUCE OCCASIONAL IFR CONDITIONS AT SLK/MPV THRU 12Z
SATURDAY...WITH DEVELOPING SFC HIGH PRES RESULTING IN MAINLY VFR
CONDITIONS AT ALL SITES BY 18Z SATURDAY. SOME LAKE CLOUDS/FLURRIES
MAY PRODUCE OCCASIONAL MVFR CIGS/VIS AT BTV SAT AFTN INTO SUNDAY
MORNING. OTHERWISE..VFR CONDITIONS WITH SFC HIGH PRES PREVAILS
INTO TUESDAY.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...WINTER WEATHER ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR VTZ003-
004-006>008-010-016>019.
NY...WINTER WEATHER ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR NYZ026-
027-029>031-034-087.
&&
SYNOPSIS...RJS
NEAR TERM...RJS/LAHIFF
SHORT TERM...RJS
LONG TERM...TABER
AVIATION...TABERHazardous weather outlook, Jan 13, 3:26 AM EST, 6 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
326 AM EST FRI JAN 13 2012
NYZ026-027-029>031-034-087-VTZ003-004-006>008-010-016>019-140830-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE-
SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX-
SOUTHWESTERN ST. LAWRENCE-ORLEANS-ESSEX-LAMOILLE-CALEDONIA-
WASHINGTON-ORANGE-EASTERN FRANKLIN-EASTERN CHITTENDEN-
EASTERN ADDISON-EASTERN RUTLAND-
326 AM EST FRI JAN 13 2012
...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO
MIDNIGHT EST TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
VERY COLD TEMPERATURES ARE EXPECTED THIS WEEKEND WITH OVERNIGHT
LOWS BETWEEN 15 AND 25 DEGREES BELOW ZERO.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
NYZ028-035-VTZ001-002-005-009-011-012-140830-
EASTERN CLINTON-EASTERN ESSEX-GRAND ISLE-WESTERN FRANKLIN-
WESTERN CHITTENDEN-WESTERN ADDISON-WESTERN RUTLAND-WINDSOR-
326 AM EST FRI JAN 13 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT.
.DAY ONE...TODAY AND TONIGHT.
LIGHT MIXED PRECIPITATION THIS MORNING WILL QUICKLY CHANGE TO
OCCASIONAL SNOW SHOWERS BY EARLY THIS AFTERNOON ACROSS THE CHAMPLAIN
VALLEY. A QUICK DUSTING TO 2 INCHES WILL BE POSSIBLE BY THIS
EVENING...WITH VISIBILITIES BELOW ONE MILE AT TIMES. THE
COMBINATION OF FALLING TEMPERATURES...MIXED PRECIPITATION CHANGING
TO SNOW...AND GUSTY WINDS WILL CREATE A SLIPPERY AND HAZARDOUS
EVENING COMMUTE ACROSS THE CHAMPLAIN VALLEY AND PARTS OF THE UPPER
CONNECTICUT RIVER VALLEY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
VERY COLD TEMPERATURES ARE EXPECTED THIS WEEKEND WITH OVERNIGHT
LOWS BETWEEN ZERO AND 10 DEGREES BELOW ZERO.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Special weather statement, Jan 13, 6:59 AM EST, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
659 AM EST FRI JAN 13 2012
NYZ026-027-029>031-034-087-131500-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE-
SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX-
SOUTHWESTERN ST. LAWRENCE-
INCLUDING THE CITIES OF...MASSENA...MALONE...STAR LAKE...
SARANAC LAKE...TUPPER LAKE...DANNEMORA...LAKE PLACID...
OGDENSBURG...POTSDAM...GOUVERNEUR
659 AM EST FRI JAN 13 2012
...AREAS OF MIXED PRECIPITATION WILL CHANGE TO SNOW BY LATE
THIS MORNING ACROSS NORTHERN ADIRONDACKS...
SURFACE OBSERVATIONS AT MASSENA AND OTHER LOCATIONS ACROSS THE
SAINT LAWRENCE VALLEY AND THE NORTHERN ADIRONDACKS SHOW A WINTRY
MIX OF PRECIPITATION IS FALLING. THIS WINTRY MIX WILL CHANGE TO
ALL SNOW BY 11 AM...WITH A DUSTING TO 2 INCHES EXPECTED BY NOON
TODAY. IN ADDITION...ICE ACCUMULATION ACROSS THE SAINT LAWRENCE
VALLEY WILL BE ONE TO TWO TENTHS OF AN INCH...ESPECIALLY NEAR
MASSENA. THE COMBINATION OF MIXED PRECIPITATION CHANGING TO ALL
SNOW AND RAPIDLY FALLING TEMPERATURES WILL CREATE SLIPPERY AND
HAZARDOUS DRIVING CONDITIONS...ALONG WITH THE POTENTIAL FOR A FEW
ISOLATED POWER OUTAGES.
Special weather statement, Jan 13, 9:20 AM EST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
920 AM EST FRI JAN 13 2012
NYZ026-027-087-131700-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHWESTERN ST. LAWRENCE-
INCLUDING THE CITIES OF...MASSENA...MALONE...OGDENSBURG...
POTSDAM...GOUVERNEUR
920 AM EST FRI JAN 13 2012
...DIFFICULT TRAVEL AND POWER OUTAGES FOR THE SAINT LAWRENCE VALLEY...
PRECIPITATION CONTINUES TO CHANGE FROM FREEZING RAIN TO SNOW
ACROSS THE SAINT LAWRENCE VALLEY OF NEW YORK THIS MORNING. A
SPOTTER IN OGDENSBURG HAS REPORTED A CHANGEOVER TO SNOW ALONG WITH
HEARING TREE LIMBS SNAPPING. WITH THE COATING OF ICE THAT OCCURRED
ACROSS THE SAINT LAWRENCE VALLEY YESTERDAY AND EARLY THIS
MORNING...ANY BUILDUP OF SNOW ON TREES AND POWER LINES COULD LEAD
TO POWER OUTAGES AS THE WEIGHT OF THE SNOW AND TREE BRANCHES MAY
HELP DOWN POWER LINES. IN ADDITION...ROADS WILL BECOME SNOW
COVERED WITH ICE UNDERNEATH RESULTING IN DIFFICULT TRAVEL
CONDITIONS. CAUTION IS URGED WHEN TRAVELING ACROSS THE SAINT
LAWRENCE VALLEY OF NEW YORK TODAY.
EVENSON
Winter Storm, Eastern Addison
- When
- January 13, 10:00 AM EST to January 14, 1:00 AM EST
- Where
- Eastern Addison forecast zone
- Property damage
- $5,000
- Reported by
- CoCoRaHS
- Coordinates
- 44.031, -73.141 (the zone’s center; the record gives no point)
Five to ten inches of snow fell across the western slopes of the Green Mountains from the Canadian border south, including Rutland county. Some specifics totals included; 10 inches in Jeffersonville (Lamoille county), 9 inches in Underhill (Chittenden county), 8 inches in Jericho (Chittenden county) and Lincoln (Addison county) with 7 inches in Pittsfield (Rutland county) and Richford (Franklin county).
Winter Storm, Eastern Chittenden
- When
- January 13, 10:00 AM EST to January 14, 1:00 AM EST
- Where
- Eastern Chittenden forecast zone
- Property damage
- $5,000
- Reported by
- CoCoRaHS
- Coordinates
- 44.461, -73.081 (the zone’s center; the record gives no point)
Five to ten inches of snow fell across the western slopes of the Green Mountains from the Canadian border south, including Rutland county. Some specifics totals included; 10 inches in Jeffersonville (Lamoille county), 9 inches in Underhill (Chittenden county), 8 inches in Jericho (Chittenden county) and Lincoln (Addison county) with 7 inches in Pittsfield (Rutland county) and Richford (Franklin county).
Winter Storm, Eastern Franklin
- When
- January 13, 10:00 AM EST to January 14, 1:00 AM EST
- Where
- Eastern Franklin forecast zone
- Property damage
- $5,000
- Reported by
- CoCoRaHS
- Coordinates
- 44.858, -72.912 (the zone’s center; the record gives no point)
Five to ten inches of snow fell across the western slopes of the Green Mountains from the Canadian border south, including Rutland county. Some specifics totals included; 10 inches in Jeffersonville (Lamoille county), 9 inches in Underhill (Chittenden county), 8 inches in Jericho (Chittenden county) and Lincoln (Addison county) with 7 inches in Pittsfield (Rutland county) and Richford (Franklin county).
Winter Storm, Eastern Rutland
- When
- January 13, 10:00 AM EST to January 14, 1:00 AM EST
- Where
- Eastern Rutland forecast zone
- Property damage
- $5,000
- Reported by
- CoCoRaHS
- Coordinates
- 43.580, -73.037 (the zone’s center; the record gives no point)
Five to ten inches of snow fell across the western slopes of the Green Mountains from the Canadian border south, including Rutland county. Some specifics totals included; 10 inches in Jeffersonville (Lamoille county), 9 inches in Underhill (Chittenden county), 8 inches in Jericho (Chittenden county) and Lincoln (Addison county) with 7 inches in Pittsfield (Rutland county) and Richford (Franklin county).
Winter Storm, Lamoille
- When
- January 13, 10:00 AM EST to January 14, 1:00 AM EST
- Where
- Lamoille forecast zone
- Property damage
- $5,000
- Reported by
- CoCoRaHS
- Coordinates
- 44.606, -72.641 (the zone’s center; the record gives no point)
Five to ten inches of snow fell across the western slopes of the Green Mountains from the Canadian border south, including Rutland county. Some specifics totals included; 10 inches in Jeffersonville (Lamoille county), 9 inches in Underhill (Chittenden county), 8 inches in Jericho (Chittenden county) and Lincoln (Addison county) with 7 inches in Pittsfield (Rutland county) and Richford (Franklin county).
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind and Strong Wind in New Jersey, January 13, 2012$70,000 · 55 kt wind · 21 events
- Lake-Effect Snow in New York, January 13 to 14, 2012$140,000 · 6 events
- High Wind and Strong Wind in Massachusetts, January 13, 2012$32,000 · 52 kt wind · 4 events
- Winter Storm in New York, January 13 to 14, 2012$15,000 · 3 events
- Strong Wind in Pennsylvania, January 13, 2012$10,000 · 10 events
- Winter Weather in Ohio, January 13, 20128 events
- Heavy Snow in New York, January 13 to 14, 20127 events
- Frost and Freeze in Texas, January 13, 20125 events
- Strong Wind in Maryland, January 13, 2012$10,000 · 5 events
- Strong Wind in Delaware, January 13, 2012$4,000 · 4 events
- High Wind in Montana, January 13 to 14, 201266 kt wind · 3 events
- Winter Storm and Winter Weather in Massachusetts, January 13, 20122 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 356812, 356813, 356814, 356815, 356816.